Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Oct 12, 2021, 11:42 PM CDT for Swisher County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2021, 11:42 PM CDT (04:42 UTC)
- Expired
- Oct 13, 2021, 12:15 AM CDT
- In force
- 33 min
- Issued by
- NWS Lubbock, TX
- Hail
- 0.50 in
- Wind
- 55
County Swisher County, TX
The radar
The Amarillo radar (KAMA), 86 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 2910 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
071
WWUS84 KLUB 130442
SPSLUB
Special Weather Statement
National Weather Service Lubbock TX
1142 PM CDT Tue Oct 12 2021
TXZ023-024-029-130515-
Briscoe TX-Swisher TX-Hale TX-
1142 PM CDT Tue Oct 12 2021
...Strong thunderstorms will impact portions of northeastern Hale,
Swisher and northwestern Briscoe Counties through 1215 AM CDT...
At 1141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Wayside to 4 miles southeast
of Tulia to 6 miles north of Halfway. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tulia, Kress, Vigo Park, Mackenzie Reservoir, Claytonville, and
Edmonson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3458 10123 3431 10156 3431 10157 3426 10162
3428 10201 3475 10166 3475 10125
TIME...MOT...LOC 0441Z 259DEG 34KT 3475 10155 3451 10170 3428 10197
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
SINCAVAGEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Oct 12, 9:02 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Oct 12, 9:02 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 902 PM CDT Tue Oct 12 2021 .UPDATE... We have canceled the Tornado Watch for our far northeastern zones. The warm front, which has served as the primary focus for isolated supercellular development, has shifted to the northeast of the CWA. Thus, the threat for additional development over the far southeast Texas Panhandle into the Rolling Plains is minimal over the next few hours. However, lift from the upper level low is grazing our northwestern zones (with scattered elevated convection there), while a Pacific cold front has recently entered Parmer County. As the front and lift spread east and encounter the returning low-level moisture, scattered strong to severe thunderstorms will be possible from the central South Plains eastward, late this evening into the early morning hours. Stay alert as another watch is possible later tonight! && .PREV DISCUSSION... /issued 717 PM CDT Tue Oct 12 2021/ UPDATE... Quick update to expire the Wind Advisory at 00Z. The winds have now dropped below advisory levels across our western counties, as the sun sets and deeper mixing ceases. There is scattered high- based convection flirting with our northwest zones, and that could locally enhance the winds though. Otherwise, the forecast remains on track, with our best chance of thuderstorms, some which could be severe, associated with a Pacific front that will sweep through later this evening/overnight. Storms could attempt to develop near the I-27/US-87 Corridor around 03Z, but the best chances will be as the front moves off the Caprock after midnight. PREV DISCUSSION... /issued 653 PM CDT Tue Oct 12 2021/ AVIATION... Initial isolated thunderstorms have developed to the east of KCDS, with scattered high-based convection passing off to the northwest of the terminals. Breezy/gusty southerly winds will persist at the terminals through the evening, shifting to the west as a Pacific front moves through around and after midnight. The western terminals have a minimal thunder risk as the front approaches late this evening, with a better chance at KCDS around and after midnight. Before the FROPA, a strong LLJ will create areas of LLWS, despite surface winds remaining up at times. Immediately in advance of the front a brief period of sub-VFR cigs is also possible, though confidence is too low to include explicitly in the TAFs. Once the front moves through, westerly winds will gradually subside and VFR will prevail. Winds will become southwesterly and breezy Wednesday afternoon. PREV DISCUSSION... /issued 241 PM CDT Tue Oct 12 2021/ SHORT TERM... Dewpoints have begun to drop across our western zones as the dryline has started pushing eastward into the region. The Pacific front is still well westward into New Mexico. Wind speeds will continue to increase into the afternoon and early evening especially along the Texas/New Mexico state line as the front edges closer. The front is expected to move into the FA after sunset and exit to our east around 09-10Z. Initially the front will be dry, but as evening approaches some isolated to scattered thunderstorms could begin to form along the edge of the front as it approaches the edge of the Caprock. Storms should become more linear later in the evening as the front pushes across the Rolling Plains. A 50+ knot LLJ will bring the potential for some storms to be strong to severe with severe wind gusts and tornadoes being the main threat especially across the southeastern Texas Panhandle and northern Rolling Plains. Tomorrow will be relatively quiet behind the front. Temps will be cooler with morning lows ranging from around 40 across our northwest zones to the mid 60s across the southern Rolling Plains with highs in the low 70s to low 80s. Winds will be lighter but still on the somewhat breezy side. LONG TERM... The aforementioned cold front will stall across central Texas during the day on Wednesday. This will allow what remains of Eastern Pacific Hurricane Pamela to move northeast across central Texas providing additional moisture and lift to the region. While our forecast area will be well north of the best lift some isentropic ascent over the front may lead to a few showers or thunderstorms across the Southern Rolling Plains Wednesday night into early Thursday morning. Longwave troughing will amplify during the day Thursday as a shortwave rotates into the trough from the Great Basin. Ahead of this trough, surface troughing will strengthen leading to a slightly warmer day on Thursday along with continued breezy westerly winds. By Thursday night the trough will begin to move east sending another strong cold front through the forecast area by early Friday morning with breezy northerly winds behind it. Cold air advection will continue for much of the day on Friday which will keep temperatures near to slightly below average for this time of year with afternoon high temperatures in the 60's and low 70's. Winds will begin to diminish Friday evening which when combined with clear skies will allow for excellent radiational cooling conditions across the area. This will set the stage for the first frost or light freeze across the southwestern Texas Panhandle into the northwestern South Plains with temperatures in the 30's to near 40 degrees for the rest of our area. The upper level flow will remain nearly zonal this weekend and into early next week which will allow for continued dry conditions and gradually warming temperatures. By Sunday evening model guidance diverges on the strength and location of a shortwave that will be moving onto the Western U.S. coast which may impact our weather as soon as Tuesday of next week. /WCI FIRE WEATHER... A strong upper level storm system moving across the Rockies is bringing elevated fire weather conditions to the South Plains and extreme southwestern Texas Panhandle this afternoon. Windy conditions out of the southwest have developed this afternoon with 20 foot winds between 20 and 25 mph in the extreme southwestern Texas Panhandle and around 20 mph elsewhere on the South Plains. Temperatures will also surge above seasonal averages today which will result in afternoon relative humidity values around 20 percent for locations on the Caprock. This should yield RFTI values of 2-3 with isolated locations seeing even higher values on the caprock and a rangeland fire danger statement remains in effect until 7 pm tonight. Elevated fire weather conditions will be possible once again across the Caprock and southern Texas Panhandle on Wednesday as a drier airmass moves into the region. Despite the cooler afternoon high temperatures, the afternoon relative humidity values will still fall into the 13-18 percent range. Meanwhile winds will remain breezy out of the west around 15-20 mph for much of the late morning and afternoon before diminishing and backing to the south by the early evening. Excellent RH recovery will occur overnight Wednesday into Thursday, at or above 50 percent while winds diminish. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 23/58
Hazardous weather outlook, Oct 12, 7:06 PM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 706 PM CDT Tue Oct 12 2021 TXZ021>044-140015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 706 PM CDT Tue Oct 12 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. Scattered thunderstorms, some severe, are expected to develop this evening and into the overnight hours, favoring the extreme southeastern Texas Panhandle and Rolling Plains. A tornado, large hail up to the size of golf balls, damaging winds to 80 mph, and locally heavy rainfall will be the primary hazards with this activity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated fire weather conditions will be possible across the Caprock on Wednesday afternoon. A frost or light freeze is forecast to occur across the extreme southwestern Texas Panhandle and northwestern South Plains early Saturday morning. Temperatures are forecast to fall to near freezing following the passage of a strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Oct 12, 11:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1142 PM CDT Tue Oct 12 2021
TXZ023-024-029-130515-
Briscoe TX-Swisher TX-Hale TX-
1142 PM CDT Tue Oct 12 2021
...Strong thunderstorms will impact portions of northeastern Hale,
Swisher and northwestern Briscoe Counties through 1215 AM CDT...
At 1141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Wayside to 4 miles southeast
of Tulia to 6 miles north of Halfway. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tulia, Kress, Vigo Park, Mackenzie Reservoir, Claytonville, and
Edmonson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3458 10123 3431 10156 3431 10157 3426 10162
3428 10201 3475 10166 3475 10125
TIME...MOT...LOC 0441Z 259DEG 34KT 3475 10155 3451 10170 3428 10197
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SINCAVAGEThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:41 AM CDT | Special Weather Statement | LUB | Garza | 34 min |
| Oct 13, 4:14 AM CDT | Special Weather Statement | LUB | Kent, King | 31 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.